When the Lorain County Sheriff’s Office Drug Task Force first noticed a new type of heroin popping up on the streets, it was unlike anything they had seen before because it was pink in color.

When that “pink heroin” was linked to an overdose death, the toxicology results came back with something they had seen before, Fentanyl with quinine.

Fentanyl is a legally manufactured drug, an opioid that can be 50 times more potent than Morphine.

It first appeared on the Lorain County drug landscape one year ago when within a 72 hour period there were 26 overdoses resulting in three deaths. Dealers were passing it off as heroin, but it was pure Fentanyl.

“I don’t think people realize the true dangers of it, some of these people are actually snorting it and just falling right over,” said Elyria Police Captain Chris Costantino stating how it can kill instantly.

In addition to one death, the “pink heroin” has also been linked to other overdoses in Elyria. The task force doesn’t want a repeat of what happened last year so they’re urging heroin users to be aware.

“What they necessarily think they’re getting, they may not be getting and it can kill them and kill them quite quickly,” said Costantino.

Chief Deputy Dennis Cavanaugh agrees. “We’re just concerned we’re going to have a lot more overdoses especially until we get some things identified and maybe some people arrested at this point.”

Anyone with information about this drug is urged to call the Task Force office at (440) 284-0615.